MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. KUGEL PATCH; SURGICAL MESH
Catalog Number 0010104
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Codes Pain (1994); Disability (2371); Bowel Perforation (2668)
Date of Event 04/20/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.No medical records have been provided to date.Without a lot number a review of the manufacturing records could not be conducted.It is alleged that the patient experienced a break in the mesh.With no sample returned for evaluation the allegation of the break can not be confirmed and the reason for the alleged break can not be determined at this time.With the currently available information, no definitive conclusion can be drawn.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.This file represents the kugel patch implanted in the patient on (b)(6) 2007.Another file has been created to address the kugel patch implanted on (b)(6) 2006.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned to manufacturer.
 
Event or Problem Description
The following was reported to davol by the patient's attorney: on (b)(6) 2006 - the patient underwent a hernia repair surgical procedure.During the course, thereof, her physician implanted a bard hernia kugel patch (0010105) into her body.On (b)(6) 2007 - the patient underwent another hernia repair surgical procedure.During the course thereof, her physician implanted a bard hernia kugel patch (0010104) into her body.On (b)(6) 2015 - one or both of the kugel patches inserted in the patient's body broke and impaled a loop of her small bowel, causing severe pain and suffering.After less invasive methods failed to resolve the symptoms, a repair and removal surgery was performed.The attorney alleges the patient experienced a ring break, bowel injury, bowel perforation, pain, additional surgical procedure and explant.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6677906
Report Number1213643-2017-00379
Device Sequence Number10774734
Product Code FTL
UDI-Device Identifier00801741016363
UDI-Public(01)00801741016363
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010104
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2017
Initial Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Disability;